Alert archive / Colorado / Wind Advisories in 2011

Wind Advisory 8, NWS Grand Junction, CO

May 28, 201115 counties in Colorado; Grand County, San Juan County, Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at May 28, 2011, 4:33 AM MDT for 15 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at May 29, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 28, 2011, 4:33 AM MDT (10:33 UTC)
In effect from
May 29, 2011, 12:00 PM MDT
Expired
May 29, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 28 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3805 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WWUS75 KGJT 281033
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
433 AM MDT SAT MAY 28 2011

...A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
GREAT BASIN ON SUNDAY AND RESULT IN A STRONG SOUTHERLY FLOW OVER
EASTERN UTAH AND WESTERN COLORADO...

.STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN
COLORADO ON SUNDAY.

COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-281845-
/O.NEW.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
433 AM MDT SAT MAY 28 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF
  45 TO 50 MPH CAN BE EXPECTED.  PEAK GUSTS TO 55 MPH ARE POSSIBLE. 

* VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL
  BE POSSIBLE ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH
  ALONG AND SOUTH OF INTERSTATE 70

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ028-281845-
/O.NEW.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
433 AM MDT SAT MAY 28 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
  55 TO 60 MPH CAN BE EXPECTED.

* VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING DUST.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
5 follow-up statements
778 
WWUS75 KGJT 281828
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1228 PM MDT SAT MAY 28 2011

...STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN
COLORADO ON SUNDAY...

.A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
GREAT BASIN ON SUNDAY RESULTING IN A STRONG SOUTHERLY FLOW OVER
EASTERN UTAH AND WESTERN COLORADO

COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-290230-
/O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
1228 PM MDT SAT MAY 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 
  OF 45 TO 50 MPH CAN BE EXPECTED. PEAK GUSTS TO 55 MPH ARE 
  POSSIBLE. 

* VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND 
  WILL BE POSSIBLE ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST 
  UTAH ALONG AND SOUTH OF INTERSTATE 70 

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ028-290230-
/O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
1228 PM MDT SAT MAY 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  OF 55 TO 60 MPH CAN BE EXPECTED. 

* VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING 
  DUST.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
022 
WWUS75 KGJT 290336
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
936 PM MDT SAT MAY 28 2011

...STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN
COLORADO ON SUNDAY...

.A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
GREAT BASIN ON SUNDAY RESULTING IN A STRONG SOUTHERLY FLOW OVER
EASTERN UTAH AND WESTERN COLORADO

COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-291145-
/O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
936 PM MDT SAT MAY 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 
  OF 45 TO 50 MPH CAN BE EXPECTED. PEAK GUSTS TO 55 MPH ARE 
  POSSIBLE. 

* VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND 
  WILL BE POSSIBLE ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST 
  UTAH ALONG AND SOUTH OF INTERSTATE 70 

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ028-291145-
/O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
936 PM MDT SAT MAY 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  OF 55 TO 60 MPH CAN BE EXPECTED. 

* VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING 
  DUST. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

CUOCO
436 
WWUS75 KGJT 290911
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
311 AM MDT SUN MAY 29 2011

...STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN
TODAY... 

.A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE GREAT
BASIN TODAY RESULTING IN A STRONG SOUTHERLY FLOW OVER EASTERN UTAH
AND WESTERN COLORADO. 

COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-292200-
/O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY-
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...
GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO...
BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING...
BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
311 AM MDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL
  BE OCCUR ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH ALONG
  AND SOUTH OF INTERSTATE 70.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ028-292200-
/O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
311 AM MDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING 
  DUST. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

JDC
859 
WWUS75 KGJT 292055
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
255 PM MDT SUN MAY 29 2011

...STRONG WINDS WILL CONTINUE OVER EASTERN UTAH AND WESTERN
COLORADO LATE THIS AFTERNOON AND INTO THE EVENING...

.SOUTHWEST WINDS WILL REMAIN STRONG AHEAD OF A VIGOROUS LOW
PRESSURE SYSTEM OVER THE GREAT BASIN. THE PRESSURE GRADIENT
DRIVING THESE STRONG WINDS WILL RELAX TONIGHT AS THE SURFACE LOW
MOVES ONTO THE EASTERN PLAINS.

IN ADDITION...A COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL
BRING MUCH COOLER TEMPERATURES MEMORIAL DAY AND POSSIBLY FREEZING
TEMPERATURES LATE MONDAY NIGHT FOR THE LOWER ELEVATIONS OF
NORTHWEST AND SOUTHWEST COLORADO.

COZ001-002-021>023-300500-
/O.NEW.KGJT.FZ.A.0007.110531T0600Z-110531T1500Z/
/O.CON.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...
IGNACIO...PAGOSA SPRINGS AND VICINITY
255 PM MDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH...

* VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST IS LIKELY
  ACROSS AREAS NORTH AND NORTHEAST OF LOOSE BARE DIRT.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

IN ADDITION...THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS
ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING.

* TIMING...FROM MIDNIGHT MONDAY NIGHT THROUGH 9 AM MDT TUESDAY.

* TEMPERATURES...TEMPERATURES WILL FALL TO LOWS IN THE UPPER 20S
  AND LOWER 30S LATE MONDAY NIGHT.

* IMPACTS...TEMPERATURE SENSITIVE PLANTS WILL BE AT RISK OF
  DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ006>008-011-014-020-UTZ022-024-027-029-300300-
/O.CON.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GUNNISON...CIMARRON...GATEWAY...NUCLA...BLANDING...BLUFF...
MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
255 PM MDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* TIMING...THROUGH 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL OCCUR
  ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH ALONG AND SOUTH
  OF INTERSTATE 70.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.


&&

$$

UTZ028-300300-
/O.CON.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
255 PM MDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING 
  DUST. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
353 
WWUS75 KGJT 300249
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
849 PM MDT SUN MAY 29 2011

COZ001-002-021>023-301100-
/O.EXP.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/
/O.CON.KGJT.FZ.A.0007.110531T0600Z-110531T1500Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...
IGNACIO...PAGOSA SPRINGS AND VICINITY
849 PM MDT SUN MAY 29 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

WINDS DIMINISHED OVER THE LAST HOUR AND NO LONGER MEET ADVISORY
CRITERIA...SO THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT. 


A FREEZE WATCH CONTINUES...AND WILL BE IN EFFECT FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING.

* TIMING...FROM MIDNIGHT MONDAY NIGHT THROUGH 9 AM MDT TUESDAY.

* TEMPERATURES...TEMPERATURES WILL FALL TO LOWS IN THE UPPER 20S 
  AND LOWER 30S LATE MONDAY NIGHT. 

* IMPACTS...TEMPERATURE SENSITIVE PLANTS WILL BE AT RISK OF 
  DAMAGE. 

PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

COZ006>008-011-014-020-UTZ022-024-027-029-300400-
/O.EXP.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...
CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
GUNNISON...CIMARRON...GATEWAY...NUCLA...BLANDING...BLUFF...
MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...
RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS
849 PM MDT SUN MAY 29 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS DIMINISHED OVER THE LAST HOUR AND NO LONGER MEET ADVISORY
CRITERIA...SO THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT.


$$

UTZ028-300400-
/O.EXP.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/
LA SAL AND ABAJO MOUNTAINS-
INCLUDING THE CITY OF...MONTICELLO AND VICINITY
849 PM MDT SUN MAY 29 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS DIMINISHED OVER THE LAST HOUR AND NO LONGER MEET ADVISORY
CRITERIA...SO THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT.


$$

CUOCO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 27, 3:59 PM MDT, 12 hours 34 minutes earlier.

Area forecast discussion, May 27, 3:59 PM MDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
359 PM MDT FRI MAY 27 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...
A MODERATELY STRONG UPPER AIR WEST-SOUTHWESTERLY FLOW WILL CONTINUE
TONIGHT WITH BREEZY CONDITIONS OVER THE MID-SLOPES AND RIDGETOPS.
MEANWHILE A CLOSED LOW APPROACHES THE W COAST OF OR. LIMITED MOISTURE
ALONG OUR BORDER WITH WY WILL ALLOW FOR A FEW SHWRS THAT AREA. THE
FLOW ALOFT BEGINS TO BACK A LITTLE FURTHER TO THE SW SATURDAY AS THIS
UPPER LOW DIGS SOUTHWARD. MOSTLY DRY CONDITIONS ARE EXPECTED OVER THE
SOUTH BUT MSTR AND LIMITED FORCING FROM A WEAK SHRT WV IN THE FLOW
BEGINS TO INCREASE THE CHANCE OF PCPN ACROSS THE NORTH DURING THE
AFTERNOON AND THROUGH SAT NIGHT. BREEZY CONDITIONS WILL CONTINUE
SAT...AND SAT NIGHT ESPECIALLY AT MTN TOP LEVEL AND IN THE THERMAL
BELT. BY SUNDAY THE UPPER LEVEL LOW WILL BE LOCATED ALONG THE WRN UT
BORDER. THIS PRETTY MUCH PUTS US IN THE DRY SLOT LIMITING ANY CHANCE
OF PCPN TO THE FAR NRN PART OF WRN CO AND THE NRN UINTAS. P-GRADS
AND UPPER LEVEL WINDS ALSO INCREASE AND WE MAY END UP NEEDING A WIND
ADVISORY FOR THE AFTERNOON AND EVENING.

THE UPPER LOW LIFTS NEWRD SUNDAY NIGHT AND MONDAY GRAZING NE UT.
THIS TIME PERIOD BRINGS THE BEST COMBINATION OF FORCING AND
MOISTURE AS A COLD FRONT PUSHES THRU THE CWA. AGAIN THE NRN ZONES ARE
FAVORED FOR THE MOST WIDESPREAD AND HEAVIEST PCPN ALBEIT LIMITED.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
HIGH PRESSURE STARTS TO BUILD TO OUR SE WHILE THE NEXT UPPER LEVEL
LOW SPINS ALONG/OFF THE NORTHWEST COAST. THIS PRODUCES A BRISK SWLY
FLOW ACCOMPANIED BY WARM ADVECTION. SO AS HEIGHTS AND THICKNESS
RISE SO WILL TEMPS AND ASSOCIATED RUN OFF. ADDITIONALLY WITH THE
HIGH PRESSURE CELL TO OUR SE THE GFS HINTS AT SUBTROPICAL MSTR
MOVING NWRD FROM NEW MEXICO IN THE WED-FRI TIME PERIOD. THIS
INTRODUCES THE CHANCE OF AFTERNOON AND EVENING CONVECTION. LATEST
EC IS SIMILAR TO THE GFS WITH SYNOPTIC FLOW BUT APPEARS A BIT DRIER.
FOR NOW WILL KEEP LOW POPS IN THESE LATER PERIODS.

&&

.AVIATION...

FAST WEST TO SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH SAT. SURFACE
WINDS WILL DECOUPLE LATE THIS EVENING BUT CONTINUE OVER RIDGETOPS.
STRONGEST WINDS ON SATURDAY WILL BE SOUTH OF THE INTERSTATE 70.
ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS ARE EXPECTED NORTH OF
HWY 50 SATURDAY AFTERNOON. GUSTY OUTFLOW WINDS ARE POSSIBLE FROM THE
STORMS.

&&

.HYDROLOGY...
AREAL FLOOD ADVISORY CONTINUES FOR MOFFAT COUNTY THROUGH LATE THIS
WEEK AS RIVERS AND CREEKS CONTINUE TO FLOW NEAR OR JUST ABOVE BANKFUL
WITH THE POSSIBILITY FOR MINOR FLOODING. A FLOOD ADVISORY ALSO
REMAINS IN EFFECT FOR THE GREEN RIVER NEAR JENSEN DUE TO HIGH RIVER
FLOWS FROM SNOWMELT.

WITH WARMER TEMPERATURES RETURNING ESPECIALLY LATER NEXT WEEK...
SNOWMELT WILL AGAIN BE ACCELERATING...KEEPING THE RIVER RUNNING HIGH
THROUGH AT LEAST NEXT FRIDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

&&

SHORT TERM.....MC
LONG TERM......MC
AVIATION.......JAD
HYDROLOGY......TGJT
Hazardous weather outlook, May 27, 5:45 AM MDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT FRI MAY 27 2011

COZ001>014-017>023-UTZ022>025-027>029-281200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

CONTINUED SNOWMELT WILL RESULT IN STRONG RIVER AND STREAM FLOWS...
ESPECIALLY IN THE YAMPA...WHITE AND GREEN RIVERS OF NORTHWEST
COLORADO AND NORTHEAST UTAH...AND THEIR TRIBUTARIES. ELSEWHERE...
SOME RIVERS AND STREAMS WILL ALSO REMAIN NEAR BANKFULL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THROUGH MEMORIAL DAY WEEKEND...WINDY CONDITIONS ARE EXPECTED
EACH DAY...ESPECIALLY ON SUNDAY AFTERNOON WHEN WINDS WILL BE
PARTICULARLY STRONG.  ALSO THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE NORTH.

WARMER TEMPERATURES AND WINDY CONDITIONS WILL INCREASE SNOW MELT
THEREFORE STRONG RIVER AND STREAM FLOWS WILL CONTINUE THROUGH NEXT
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:57 PM MDTAreal Flood AdvisoryGJTUintah12 hr

Nearby

Wind Advisories in Colorado, 2011Wind Advisories in Utah, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.